Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 17, NWS Gray, ME

February 21, 2021

NWS Gray, ME issued this small craft advisory at Feb 21, 2021, 12:26 PM EST. It took effect at Feb 22, 2021, 12:00 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 21, 2021, 12:26 PM EST (17:26 UTC)
In effect from
Feb 22, 2021, 12:00 PM EST
Expired
Feb 23, 2021, 6:00 AM EST
In force
18 hr
Issued by
NWS Gray, ME

The text

As transmitted.

255 
WHUS71 KGYX 211726
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1226 PM EST Sun Feb 21 2021

ANZ150-152-154-220730-
/O.CAN.KGYX.SC.Y.0016.000000T0000Z-210221T1800Z/
/O.NEW.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1226 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST
TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

* WHAT...Southwest winds 15 to 25 kt with gusts near 35 kt and
  seas 4 to 8 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From noon Monday to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
374 
WHUS71 KGYX 212004
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
304 PM EST Sun Feb 21 2021

ANZ153-221015-
/O.EXB.KGYX.SC.Y.0017.210222T1700Z-210222T2300Z/
Casco Bay-
304 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST MONDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts near 30 kt and
  seas 2 to 4 ft expected.

* WHERE...Casco Bay.

* WHEN...From noon to 6 PM EST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-221015-
/O.EXA.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/
Penobscot Bay-
304 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON MONDAY TO 6 AM EST
TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts near 30 kt and 
  seas 3 to 5 ft expected.

* WHERE...Penobscot Bay.

* WHEN...From noon Monday to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-152-154-221015-
/O.CON.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
304 PM EST Sun Feb 21 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON MONDAY TO
6 AM EST TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts near 35 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From noon Monday to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
186 
WHUS71 KGYX 220839
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
339 AM EST Mon Feb 22 2021

ANZ150>152-154-222245-
/O.CON.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
339 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 AM
EST TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...From noon today to 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-222245-
/O.CON.KGYX.SC.Y.0017.210222T1700Z-210222T2300Z/
Casco Bay-
339 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
EST THIS EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Casco Bay.

* WHEN...From noon today to 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
594 
WHUS71 KGYX 221553
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
1053 AM EST Mon Feb 22 2021

ANZ150>152-154-230600-
/O.CON.KGYX.SC.Y.0017.210222T1700Z-210223T1100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
1053 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Penobscot Bay, Coastal Waters from Stonington, 
  ME to Port Clyde, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ153-222300-
/O.CON.KGYX.SC.Y.0017.210222T1700Z-210222T2300Z/
Casco Bay-
1053 AM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 
  2 to 5 ft expected.

* WHERE...Casco Bay.

* WHEN...Until 6 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
919 
WHUS71 KGYX 221952
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
252 PM EST Mon Feb 22 2021

ANZ150-152-154-231000-
/O.UPG.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/
/O.NEW.KGYX.GL.W.0011.210222T2100Z-210223T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
252 PM EST Mon Feb 22 2021

...GALE WARNING IN EFFECT UNTIL 3 AM EST TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 35 kt and 
  seas 4 to 7 ft expected.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM and Coastal Waters from Cape 
  Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 3 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ153-230300-
/O.EXT.KGYX.SC.Y.0017.000000T0000Z-210223T0300Z/
Casco Bay-
252 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 
  2 to 5 ft.

* WHERE...Casco Bay.

* WHEN...Until 10 PM EST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151-231000-
/O.CON.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/
Penobscot Bay-
252 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and 
  seas 1 to 4 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Watson
606 
WHUS71 KGYX 230256
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
956 PM EST Mon Feb 22 2021

ANZ153-230400-
/O.CAN.KGYX.SC.Y.0017.000000T0000Z-210223T0300Z/
Casco Bay-
956 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

ANZ150-152-154-230800-
/O.CON.KGYX.GL.W.0011.000000T0000Z-210223T0800Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
956 PM EST Mon Feb 22 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST TUESDAY...

* WHAT...West winds 15 to 20 kt with gusts up to 35 kt and seas 
  4 to 7 ft.

* WHERE...Coastal Waters from Port Clyde, ME to Cape Elizabeth, 
  ME out 25 NM, Coastal Waters from Stonington, ME to Port 
  Clyde, ME out 25 NM and Coastal Waters from Cape Elizabeth, ME 
  to Merrimack River, MA out 25 NM.

* WHEN...Until 3 AM EST Tuesday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

ANZ151-231100-
/O.CON.KGYX.SC.Y.0017.000000T0000Z-210223T1100Z/
Penobscot Bay-
956 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
TUESDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  1 to 3 ft.

* WHERE...Penobscot Bay.

* WHEN...Until 6 AM EST Tuesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 21, 9:47 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Feb 21, 9:47 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Gray ME
947 AM EST Sun Feb 21 2021

.SYNOPSIS...
High pressure builds in today providing mainly sunny skies ans
seasonably mild temperatures. Weak low pressure develops over
souther New England monday afternoon and track across the Gulf
of Maine Monday night, bring some light light snow inland, and a
mix of rain of snow near the coast. Temperatures rise to above
normal for the mid week. Colder high pressure will build towards
New England Friday, before cresting over the region Saturday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...
A few scattered upslope clouds will continue in the mountains
today. Otherwise downsloping winds will allow for sunshine
today. Temperatures will top out in the 20s in the north and
lower 30s in the south which is slightly below normal for this
time of the year. A northwesterly breeze will continue to make
it feel colder.

Only precipitation in New England will continue to be in the
Gulf of Maine where cold air over the relatively warm waters
will allow for snow showers. NERACOOS ocean climatology plots
now showing very warm waters for this time of the year at buoy
I01, the Eastern Maine Shelf buoy.

Prev Disc...
632 AM Update...No major changes needed with this update and
only made minor tweaks to latest temperatures based on
observations.

High pressure centered to our southwest will slide eastward
today bringing cool and dry weather. Skies will be mostly sunny
outside of the mountains with highs ranging from the 20s north
to 30s near the coast. Steady NW winds late this morning into
early afternoon will relax later this evening as the ridge axis
aligns with our longitude.

High pressure will crest to our south tonight allowing for light
winds and mostly clear skies. This will allow for efficient
radiational cooling will lows near zero north, single digits in
favorable cooling spots south, and the teens near the coast.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
High pressure will slide to our southeast Monday as an upper trough
approaches from the Great Lakes. Deep SW flow within the lower
atmosphere with advect warmer air into our region during the day
Monday with highs climbing above freezing south of the
mountains. The surface reflection to the upper trough will be an
occluding low tracking from Michigan to Cape Cod Monday
evening. This will bring a quick hitting area of precipitation
Monday afternoon into Monday night.

Precipitation start around mid-day and will be all snow in the
mountains, while above freezing temperatures near the coast will
allow for a snow to mix with rain and possibly plain rain along
the immediate coast. Another factor is the lower atmosphere
will also be very dry Monday morning that may allow for
evaporational cooling to play a role in back and forth rain snow
near the coast. Overall, this will be a light precipitation
event with a general 1-2 inches expected away from the immediate
coast with up to 3 inches in the White Mountains. There may be
some impacts to the evening commute across the interior, but
with temperatures in the low 30s it will be difficult for snow
to accumulate on roadways.

This systems pushes east of the area late Monday night with
precipitation coming to an end by day break on Tuesday.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
500 MB pattern across NOAM gradually transitions to a WSW zonal flow
with a strengthening of sub-tropical ridge across the Gulf of
Mexico and the Atlantic.  Thus, the trend will be warmer, but it
will not be without some incursions of cold air as well.  As is the
case with zonal flow, any precip will come mostly from low amplitude
fast moving waves, and thus the threat of any significant systems is
low.

Tuesday will start off with warmer temps as air mass behind the
system has its origins in the PAcific rather than the arctic.  Highs
rise into the mid 30s N to the low to mid 40s in the S.  Although
the day may start with some sun S of the mtns, will likely see more
clouds in the afternoon as a weak 500 MB wave moves through, which
could bring some SN or Ra showers to the mtns, but looks dry
everywhere else.  Some of those mtn showers could linger into the
evening, bust should clearing in the south.  Overnight lows will be
mild in the mid 20s to low 30s N-S.

We looks like the warmest day in the extended, with highs pushing to
around 40 in the mtns, and into the mid to upper 40s in the south.
Again, it looks like morning sunshine will give way to more clouds
in the afternoon as another weak 500 MB wave moves through during
the afternoon and evening.  Any mtn showers will like be more
focused on Wed evening, but the rest of the CWA looks mainly dry,
with overnight lows in the mid 20s to low 30s again.  Cold front
with this wave will start to bring cooler air in, but it will likely
move thru during the day Thu.  Models show mainly dry fropa, but as
we get closer may start to see increases chc of showers.   Still
maxes should get to the low to mid 20s in the N, and range to the
low 40s in the south.

The coldest air arrives Thu night into Fri, when highs will be
a little below normal, in the 20s to around 30, but the cold air
will be short-lived as we look for a gradual warming trend next
weekend.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Short Term...VFR into Monday morning. A quick hitting system
will bring MVFR to IFR Monday afternoon into Monday night with
improving conditions by Tuesday morning.

Long Term...Mainly VFR Tue-Thu.

&&

.MARINE...
Short Term...Winds will gust to 25 kts through mid-day with seas
5-6 ft. Winds and seas will drop below SCA thresholds late this
afternoon before a return to SCA conditions Monday afternoon
into Tuesday morning. as south winds increase ahead of the next
system.

Long Term...Winds/seas look to mainly stay below SCA criteria
Tuesday thru Thursday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for ANZ150-
     152-154.

&&

NEAR/SHORT TERM...Cannon
LONG TERM...Watson
Hazardous weather outlook, Feb 21, 3:21 AM EST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
321 AM EST Sun Feb 21 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-220830-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
321 AM EST Sun Feb 21 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Light snow accumulation is possible Monday afternoon into Monday
evening, although it may mix with or change to rain near the coast
and in southern New Hampshire.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-220830-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
321 AM EST Sun Feb 21 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Gales are possible on Monday, particularly over the outer waters.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.